Help! Horrible Anxiety And Been On Zoloft For 3 Weeks! I Need Hope That This Will Get Better!

Question

Asked by gonzo79

Help! Horrible Anxiety And Been On Zoloft For 3 Weeks! I Need Hope That This Will Get Better!

I have severe anxiety. Started Lexapro and went off of that within a week. Although it did stop anxiety, created severe depression,excessive crying suicidal thoughts and just odd things, which were never a problem before. After Lexapro put on Zoloft 50 mg because I took that for 2yrs before with great relief and no side effects. I have been on Zoloft for almost 3weeks and while I no longer have panic attacks, I feel the anxiety is worse. I cannot relax on some occassions and am taking xanax for that. I don't like to because I know it can be addictive, but it is the only thing that helps. Today I also started crying because I had so much tension/anxiety I guess that was the way my body released it instead of a panic attack. This is the only time I started crying since starting Zoloft, but I guess I am wondering if Zoloft is not working for me since i took it for 2 years previously in life. I really don't want to have to change meds again and start the entire "wonder if this will work". Maybe I need a higher dose? I don't feel too depressed, just mainly irritated(which was not a problem before) extreme anxiety on some days, tired and I would guess I have some OCD as well since I research every mental disorder and antidepressant to figure out what is wrong with me, or if it is from the meds. Any thoughts!!!!! I am happily married and a proud stay at home mom of 3 kids and need to function normally!!

Answer

Hi there

I am sorry you are going through this. It just hits home...you never know about how a particular medication will work or not work for you. And there are always side effects to deal with. Not sure what to tell you about the Lexapro...if you were only on it for less than a week...I guess you will never know if it could ultimately work but...if you were having suicidal thoughts...that is extreme and I don't blame you for wanting to stop it.

Okay...it seems with the Zoloft...one good thing is that you are not having panic attacks...but you say your anxiety is increasing? Are there certain triggers for your anxiety or do you think this is primarily biological?

I would write down a medication diary if you will. Write down your symptoms...when you experience them...what time of day. This may help your doctor to help with adjusting your meds. Taking data in this way will help to be objective and logical about your treatment.

Do you also suffer from depression? Which is the worst symptom for you? Is it the anxiety or the depression?

For any medication to take full effect...they always say 6-8 weeks so your body adjusts and you reach the optimum therapeutic effect. So I would discuss all this with your doctor and tell him or her about your concerns. But it may be a situation where you will have to hang in there and see what Zoloft does for you in the weeks to come. If things are really bad and you cannot function then you will obviously need help right away.

There are many medications out there to treat both anxiety and depression...you have to find the right one for you...and the right dosage.

You may also want to call the pharmacist. Ask about what you can reasonably expect as far as when the med will take effect and side effects. Also...sometimes when you take the medication and with food or without...stuff like that...can make a difference.

We are in a similar boat with my son who suffers from extreme anxiety. Prozac is no longer working. I totally understand how terribly frustrating all this can be.

Hang in there and write back to let us know how you are doing.

Answered by Merely Me